MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOSEMANN FRONTAL SINUS; SINUS PUNCH 70 DEGREE UPTURNED

KARL STORZ SE & CO. KG HOSEMANN FRONTAL SINUS; SINUS PUNCH 70 DEGREE UPTURNED
Model Number 651503
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was an event with a 651503 hosemann frontal sinus/recess punch.According to the information received from the onsite endoscopic specialist the top piece of the punch broke off during a frontal sinus procedure.The procedure was delayed 15min while obtaining replacement instrument.Patient harm is not known at date of this report.
 
Additional Manufacturer Narrative
Manufacturing site evauation:the top portion of the 70 degree punch was broken off per onsite endoscopic specialist during procedure.The broken piece was not returned.The patient underwent x-rays for verification that no piece was left behind.No patient harm was noted.Investigation is on-going.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).
 
Additional Manufacturer Narrative
Per manufacture findings: at the distal end, the jaw (single component) which is welded circumferentially on the guide rod has come loose (was not sent along) on the surface of the guide rod you can see rough grinding marks and a rounded shape compared to a new item from the production (slightly pointed and finely ground surface).In addition, there are places where welding was attempted.It can be assumed that this article was subsequently machined, for example, material was removed from the weld seam when the surface was ground over, weakening it and causing it to break.Based on the fault patterns described, a third-party repair is to be assumed.The event is filed under internal karl storz complaint id (b)(4).

Brand Name
HOSEMANN FRONTAL SINUS
Common Device Name
SINUS PUNCH 70 DEGREE UPTURNED
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key17479347
Report Number9610617-2023-00202
Device Sequence Number2647626
Product Code LRC
UDI-Device Identifier04048551188606
UDI-Public4048551188606
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number651503
Device Catalogue Number651503
Device Lot NumberMN07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic